Acute kidney injury associated with smoking synthetic cannabinoid

@article{Buser2014AcuteKI,
  title={Acute kidney injury associated with smoking synthetic cannabinoid},
  author={Genevieve L. Buser and Roy R. Gerona and B. Zane Horowitz and Karen Vian and Megan L. Troxell and Robert G Hendrickson and Donald C. Houghton and David J. Rozansky and Suwen Su and Richard F. Leman},
  journal={Clinical Toxicology},
  year={2014},
  volume={52},
  pages={664 - 673}
}
Abstract Context and objectives. Synthetic cannabinoids are illegal drugs of abuse known to cause adverse neurologic and sympathomimetic effects. They are an emerging health risk: 11% of high school seniors reported smoking them during the previous 12 months. We describe the epidemiology of a toxicologic syndrome of acute kidney injury associated with synthetic cannabinoids, review the toxicologic and public health investigation of the cluster, and describe clinical implications of the cluster… 
Cannabinoid toxicity in pediatrics
TLDR
Clinicians should provide guidance for pediatric patients and their caregivers to reduce the risk of accidental cannabis exposure, particularly with high concentration products, and consider chronic cannabis exposure when evaluating certain complaints, such as chronic vomiting or educational performance at school.
Spice-y Kidney Failure: A Case Report and Systematic Review of Acute Kidney Injury Attributable to the Use of Synthetic Cannabis.
TLDR
It is important to raise awareness that a new Spice strain that may be circulating in the Southern California Inland Empire can endanger young users who may develop seizures, respiratory failure, and AKI.
Pattern of Acute Synthetic Cannabinoids Toxicity in Patients Presented to the Poison Control Center of Ain Shams University Hospitals
TLDR
Characterization of the epidemiological pattern of acute toxicity by SCs in patients presented to Poison Control Center of Ain Shams University hospitals, Cairo, Egypt; from January 2018 to June 2019, and severity assessment using poisoning severity score (PSS).
A new emerging problem in pediatric emergency units: Synthetic cannabinoids.
TLDR
Patients admitted to the pediatric emergency department due to the complaints developing after the use of "Bonzai" in terms of age, gender, admission date, complaint, clinical findings, laboratory findings, consuming method of the substance, additional substance use, observation durations, hospitalization status and mortality rates were evaluated.
Not safe for consumption: Synthetic cannabinoids causing fatal acute rhabdomyolysis in two young men
TLDR
Synthetic recreational drug use, including synthetic cannabinoids should be included in the differential diagnosis for acute rhabdomyolysis in young people with negative universal drug screens and initiatives should be taken to educate physicians and the general public of the serious consequences of synthetic cannabinoid use.
Systematic review of nephrotoxicity of drugs of abuse, 2005–2016
TLDR
A wide range of renal manifestations were found to be associated with drug abuse, which will put a significant percentage of the population at an elevated risk for poor renal outcomes.
The nephrologist's guide to cannabis and cannabinoids
  • J. Rein
  • Medicine, Biology
    Current opinion in nephrology and hypertension
  • 2020
TLDR
Patients and healthcare professionals have little guidance or evidence regarding the impact of cannabis use on people with kidney disease and this knowledge gap will remain as long as federal regulations remain prohibitively restrictive towards prospective research.
A systematic review of adverse events arising from the use of synthetic cannabinoids and their associated treatment
TLDR
To identify systematically the scientific reports of adverse events associated with the consumption of SCs in the medical literature and poison centre data, this work searched online databases and manually searched reference lists up to December 2014 to identify eligible studies.
Synthetic cannabinoids 2015: An update for pediatricians in clinical practice.
TLDR
Pediatricians are urged to familiarize themselves with these drugs and the typical presentations of patients who use them and the diagnosis remains primarily clinical with toxicological confirmation difficult due to manufacturers constantly developing new analogues to avoid detection.
Suicide by vaping the synthetic cannabinoid 4F-MDMB-BINACA: cannabinoid receptors and fluoride at the crossroads of toxicity?
TLDR
This is the first clinicopathological description of a lethal intoxication with 4F-MDMB-BINACA, following extensive vaping, and toxic effects could either relate to CB-receptor binding or to direct fluoride toxicity.
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 99 REFERENCES
Acute Kidney Injury Associated with Synthetic Cannabinoid Use — Multiple States, 2012
TLDR
The results of the investigation determined that no single SC brand or compound explained all 16 cases, and public health practitioners, poison center staff members, and clinicians should be aware of the potential for renal or other unusual toxicities in users of SC products and should ask about SC use in cases of unexplained AKI.
Synthetic cannabinoid use associated with acute kidney injury*
TLDR
A previously healthy 26-year-old male presented to the emergency department with one day of abdominal pain, nausea, vomiting and lower back pain and was discharged after six days in the hospital with AKI of unknown etiology and serum creatinine of 3.09 mg/dL.
Acute toxicity due to the confirmed consumption of synthetic cannabinoids: clinical and laboratory findings.
TLDR
Acute toxic symptoms associated with their use are also reported after intake of high doses of cannabis, but agitation, seizures, hypertension, emesis and hypokalaemia seem to be characteristic to the synthetic cannabinoids, which are high-affinity and high-efficacy agonists of the CB(1) receptor.
High Times, Low Sats: Diffuse Pulmonary Infiltrates Associated with Chronic Synthetic Cannabinoid Use
TLDR
This case contributes to the currently evolving knowledge about SC agents, adding a rarely described pulmonary complication to the growing list of adverse effects associated with these products.
AKI associated with synthetic cannabinoids: a case series.
TLDR
The close temporal and geographic associations between the clinical presentation and the development of AKI strongly suggest an association between these SPICE preparations and AKI, especially in young adults with negative urine drug screens.
Severe Toxicity Following Synthetic Cannabinoid Ingestion
TLDR
Ingestion of JWH-018 can produce seizures and tachyarrhythmias, and Clinicians, lawmakers, and the general public need to be aware of the potential for toxicity associated with synthetic cannabinoid use.
Synthetic cannabinoid use: a case series of adolescents.
Analysis of synthetic cannabinoids in abstinence control: long drug detection windows in serum and implications for practitioners.
TLDR
Observations on the elimination kinetics and the long-term detection of synthetic cannabinoids in humans suggest the possibility that synthetic cannabinoids may be extensively dis-tributed into deeper compartments, hence lead-ing to an extended window of detection due to redistribution of these substances into the bloodstream, especially following heavy consumption.
Simultaneous detection of multiple designer drugs in serum, urine, and CSF in a patient with prolonged psychosis
TLDR
A case of a patient with prolonged psychosis who had JWH-072, cannabicyclohexanol, 3’,4’-methylenedioxy-α-pyrrolidinopropiophenone (MDPPP) and methylenedioXYamphetamine (MDA) identified in multiple biological samples is reported, suggesting that the interaction of these particular substances may be associated with protracted psychosis.
...
1
2
3
4
5
...